Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes muscle spasms in hands, feet and dizziness while on Dexamethasone?

Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

default
Posted on Mon, 3 Oct 2016 in Cancer
Question: Hi: hands and feet have muscle spasms. I take tonic water-but what is causing it?
Dizziness when I wake in moring every thing is spinning -only last a couple of minutes. is this a reaction to the dexamethason medication? doc says I am dehydrate, had 4 iv on 4 days. Creatinine 2.5, needed to be 1.5 . On meds for 21 days- then off for 2 weeks. Scheduled to take Monday, 9/12/16 for next 21 days at 25mg-on odd days. The Dex is taken (5) pills of 4mg once a week. Diagnose ?
doctor
Answered by Dr. Neeraj Kumar 19 hours later
Brief Answer:
Get investigated as advised

Detailed Answer:
Hello,
I have gone through your question and understand your concerns.
The most likely cause of muscle spasm at this age with all comorbidities is electrolyte imbalance.
You need to get blood investigation for sodium, potassium, calcium,vitamin D, liver function test.
Take plenty of Fluids.
Avoid dehydration.
Hope you found the answer helpful.
Do get back to me for further queries.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Neeraj Kumar 6 hours later
I am drinking a lot of water/tonic water. Last readings: 9/8/16 sodium 134, potassium 4.6, calcium 9.9 and vitamin D 27.0

What liver function tests should I take?

What do you think of my new revlimid, dex and zometa schedule starting on 9/12?
doctor
Answered by Dr. Neeraj Kumar 15 hours later
Brief Answer:
Continue medication as advised

Detailed Answer:
Hello,
Your blood reports are normal.
Liver function test including bilirubin, sgot, sgpt should be done.
Nerve conduction study may be required for any evidence of diabetes associated neuropathy.
Other medications can be continued as advised by treating doctor.
Gradual improvement is expected.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on  Electrolyte imbalance

doctor1 MD

Hi dr xxxxxxxx as requested I had blood panel done and they came back normal no signs of heart attack or enzymes I have a stress test set up...

doctor1 MD

My wife is 77 years old. In 2016, she had 1/2 of right lung removed due to lung cancer . She then had a-fib and later chemo for cancer. In march...

doctor1 MD

I am a 72 yr old female. For the past week, I have been suffering on and off with upper posterior thigh muscle spasms, together with a knife-like...